|A Woman's touch, need advice please.
Dec 22, 2003
I am a female who has always been physically active. I had one exposure with a man who was poz and thus converted. Now only a year and a half down the line I have noticed substantial temple wasting. I always run about 4 miles a day. Like a (few others who posted and a few because it seems that we are either in the minority or many others just don't write it about this) I HAVE NEVER BEEN ON HIV MEDICINES!!!! NEVER EVER!!! I too encourage researchers to come up with new ways to understand and be able to reverse the facial wasting. As a female, it is really killing my beauty not to mention my once active sex life. It's just not fair! I am only 20 years old! I understand that there are cosmetic procedures and efforts are underway to understand drugs that cause this, and that's all great! But it is important to note that there are some like me who have temple wasting with this condition and this alone is such a debilitating side effect that it can ruin one's life and daily course of events. Tell me something I can look forward to please.
Response from Dr. Moyle
Thanks for your thoughts, Gina. You are right that most cases of fat loss are associated with meds for HIV although sometimes the body shape changes of aging can be mistaken for HIV lipoatrophy. You are certainly too young for that. Its seems strange that you have just lost fat in the temples..normally this would be associated with generalised weight loss. Please talk to your doctor about what the cause of the problem may be; it could be to do with something other than HIV such as a hormone problem (for example check the thyroid hormone)and to check for other causes of focal muscle atrophy. Lipodystrophy is not an inevitable part of HIV, as we learn more about it we are having some meaningful inpact on preventing the chances of it happening and helping people slowly recover fat
is it Lipodystrophy?
Smoking cessation and the possibility of regaining some butt fat
- Do Black Spots Mean I Have AIDS?
- Is White Tongue An Acute Symptom Of AIDS?
- What Are The Chances Of Getting AIDS From Sex With A Prostitute?
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Dizziness After Having Sex During Period Worried I Have HIV
- Jock Itch After Receiving Oral Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.